Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MustanMan1999

Accutane and Erection dysfunction, Help please

Recommended Posts

I have been taking accutane for 17 days now and I have noticed I cannot maintain an erection like before. I used to have sex with my gf 2-3 times a night. I can get it up the first time but have difficuties after that, this is really embarrassing. Does anyone have the same problem or some kind of solution??

Link to comment
Share on other sites

I have been taking accutane for 17 days now and I have noticed I cannot maintain an erection like before. I used to have sex with my gf 2-3 times a night. I can get it up the first time but have difficuties after that, this is really embarrassing. Does anyone have the same problem or some kind of solution??

Just be glad yours aint shrunk like mine has.

Link to comment
Share on other sites

geez this is funny as hell! sorry i just had to laugh. im not having a problem getting a hard on at all. you guys are funny

Link to comment
Share on other sites

I have been taking accutane for 17 days now and I have noticed I cannot maintain an erection like before. I used to have sex with my gf 2-3 times a night. I can get it up the first time but have difficuties after that, this is really embarrassing. Does anyone have the same problem or some kind of solution??

Just be glad yours aint shrunk like mine has.

i totally understand, they should include that into the potential side effect list, mine shrunk 30% and i am Asian, imagine how i feel :wall:

no wonder roaccutane sometimes leads to depression

Link to comment
Share on other sites

I know erectile dysfunction has plenty of medication out there, but I'm not sure how it would react with the Accutane - you would definatly want to get a proffesional opinion on that, first!

But I do know that nervouseness and anxiety can hinder an erection, so maybe try taking it a little slower? Oh, and don't be embarressed about it. It's a side effect, not a defiency! These things do happen, it's okay.

Link to comment
Share on other sites

I have been taking accutane for 17 days now and I have noticed I cannot maintain an erection like before. I used to have sex with my gf 2-3 times a night. I can get it up the first time but have difficuties after that, this is really embarrassing. Does anyone have the same problem or some kind of solution??

Just be glad yours aint shrunk like mine has.

i totally understand, they should include that into the potential side effect list, mine shrunk 30% and i am Asian, imagine how i feel :wall:

no wonder roaccutane sometimes leads to depression

I feel badly for laughing out loud when I read this...

I really doubt it does permanent sexual damage.

Link to comment
Share on other sites

Accutane treatment will reduce the activity of 5alpha-reductase (5-AR) during and post-treatment, the enzymes that convert testosterone (T) to its more potent metabolite, dihydrotestosterone (DHT). Accutane treatment is also speculated to affect dopamine D2 receptor expression. The Crandall study has demonstrated that 13-cis-RA in mice significantly reduces cell proliferation in the hippocampus and the subventricular zone, suppresses hippocampal neurogenesis, and severely disrupts capacity to learn a spatial radial maze task during treatment. Whether the latter side-effects persist post-treatment is unknown--follow-up studies must be done.

As they say, ignorance is seldom bliss.. unless you're a woman, of course. :D

As for erectile dysfunction and decreased libido, I am aware of some effective treatments. If you are experiencing this side-effect, then I highly recommend you discontinue the treatment. These side-effects can be permanent.

Link to comment
Share on other sites

As for erectile dysfunction and decreased libido, I am aware of some effective treatments. If you are experiencing this side-effect, then I highly recommend you discontinue the treatment. These side-effects can be permanent.

I experienced erectile dysfunction while on Tane. I met my current girlfriend about a 1 1/2 into treatment. It was awkward, quite, at first going hmmmmm, and making excuses. Eventually, after quite a bit of avoidance, frustration, and awkwardness, I told her I was on Tane and I believed - hoped - that was the source of my issues.

About 2 weeks after Tane, everything began to work itself out. By a 1 1/2 post-Tane everything was hunkdory again.

Luckily my girlfriend cared/loved me enough stay will a limp boy. It worked out nicely, actually, as we got to know each other very well without sex. And now, well, we do it all the time.

There is no reason to think this side-effect will be permanent. Talk to a doctor if you are worried. For me, while going through it, I had decided I'd rather have clear skin and no sex, than a zit fill faced (with no prospects of sex).

goodluck.

Link to comment
Share on other sites

There is no reason to think this side-effect will be permanent.

Well, no, not exactly. There are reasons.

Link to comment
Share on other sites

Tirado Sanchez A, Leon Dorantes G. [Erectile dysfunction during isotretinoin therapy] Actas Urol Esp. 2005 Nov-Dec;29(10):974-6.

Isotretinoin is a very effective drug for the treatment of severe recalcitrant acne. However, it's use is associated with many side effects, sometimes is associated with the emergence of psychiatric symptoms. During of a prospective study to evaluate the efficacy and safety of isotretinoin in acne, six male patients, refer difficulties in maintaining adequate penile erection in association with clinical symptoms of depression. To our knowledge this is the first time that this side effect is reported, so the results suggest that further studies of it's use in similar patients are warranted.

[PMID: 16447596]

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×